Texas, 2007Winter Weather in Texas, April 7 to 8, 2007
April 7 to 8, 2007 · NWS FWD · 10 events in 10 counties and zones
An upper level disturbance moving over the region created lift over a cold airmass. Snow was reported in numerous counties.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving over the region created lift over a cold airmass. Snow was reported in numerous counties. Needless to say this is a very rare occurrence in April in North Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 7, 5:45 PM CST, 15 minutes earlier.
Area forecast discussion, Apr 7, 5:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT SAT APR 7 2007
.AVIATION...
MAIN AVIATION WEATHER CONCERNS TONIGHT WILL BE SOUTH OF THE
METROPLEX TAF SITES. EXPECT PERIODS OF LIGHT TO MODERATE SNOW...IFR
TO LIFR CEILINGS AND VISIBILITIES IN WACO TONIGHT. CEILINGS SHOULD
IMPROVE SOMEWHAT OVERNIGHT AS PRECIPITATION ENDS WITH THE EXITING
SHORT WAVE.
THE METROPLEX TAF SITES WILL REMAIN VFR THROUGH SUNDAY AFTERNOON
WITH MID LEVEL CEILINGS AROUND 10000 FT.
A NORTH TO NORTHEAST WIND TONIGHT WILL BECOME SOUTHEAST BY MIDDAY
SUNDAY ONCE THE SURFACE HIGH PRESSURE CENTER MOVES SOUTHEAST OF THE
REGION.
&&
.UPDATE...
507 PM CDT
THE UNUSUAL APRIL WINTER WEATHER EVENT IS STILL VERY MUCH UNDERWAY
ACROSS NORTH TEXAS. WE WILL BE ISSUING AN UPDATE FOR HEADLINE
CHANGES. THE PREVIOUS SNOW ADVISORY AND WINTER WEATHER ADVISORY
WILL BE COMBINED AND GEOGRAPHICALLY RECONSTRUCTED INTO A SNOW
ADVISORY EXTENDING ALONG AND SOUTH OF AN EASTLAND TO ATHENS LINE
THROUGH MIDNIGHT. THE FREEZE WARNING HAS BEEN EXPANDED TO INCLUDE
THE ENTIRE FWD CWA. OUR SOUTHEAST CWA WAS NOT PREVIOUSLY INCLUDED
IN THE FREEZE WARNING...BUT GIVEN THE CONTINUED PRECIP AND
ASSOCIATED COOLING WE SEE NO REASON WHY THOSE LOCATIONS WILL NOT
BE JUST AS SUSCEPTIBLE TO FREEZING/SUBFREEZING TEMPS OVERNIGHT.
OUR NORTHERN COUNTIES ARE QUITE WARM AT THE CURRENT TIME /LOW TO
MID 40S/ BUT THE EROSION OF HIGH CLOUD COVER AND THE LOOMING COOL
AIR MASS WILL LIKELY DROP TEMPERATURES QUITE RAPIDLY OVERNIGHT IN
THESE AREAS. HOWEVER...WE WILL CONTINUE TO MONITOR TEMP TRENDS
THROUGH THE EVENING.
ALSO MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMP AND TD. OTHER
ELEMENTS ON TRACK. ALL UPDATES AVAILABLE SHORTLY.
SCHULTZ
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT SAT APR 7 2007/
SHORT TERM...
WELL BE DEALING WITH W TX/NRN MEXICO SHORTWAVE AND ITS AFFECT ON
COLD DOME IN PLACE THROUGH EARLY SUN MORNING. RIGHT NOW...THE RUC
(RAPID UPDATE CYCLE) MODEL HAS BEEN THIS BEST MODEL TODAY WITH
BANDING OF MIXED WINTER PRECIPITATION FURTHER NORTH OVER N TX.
WILL MAINTAIN CURRENT WSW (WINTER WX/SNOW ADVISORIES) THROUGH
TONIGHT...THOUGH EVE SHIFT MAY NEED TO EXPAND THIS SLIGHTLY FURTHER
EWD IF WET-BULB TEMPS SHOW A DECREASE OVER ERN AREAS TOWARD EVENING.
ALSO...WILL MAINTAIN ISOLATED...EMBEDDED/ELEVATED THUNDER S OF I-20
PER TRACK OF COLDER MID LVL TEMPS AND ELEVATED LAPSE RATES WITH
TRACK OF SHORTWAVE AS IT HITS CONFLUENT FLOW OVER THE ERN PTN OF THE
STATE. AS OF RIGHT NOW...D/FW...WACO...TEMPLE/KILLEEN AND POINTS E
ARE NOT IN ANY ADVISORY. ALSO...RECORD MINIMUM HIGH TEMPS FOR THIS
DATE LIKELY TO BE SET...WITH RECORD LOWS TONIGHT BEING POSSIBLY
THREATENED.
AFTER MIDNIGHT AND INTO SUN MORNING...SHORTWAVE WILL WEAKEN/SHEAR OVER
SE TX/SW LA/NW GULF OF MEXICO. THE WET-BULBING AFFECT AND RESIDUAL
POLAR AIR MAY GET FREEZE WARNING AREA DOWN TO JUST BELOW FREEZING
FOR 6-12 HRS. LOOK FOR PRECIPITATION TO SLOWLY SHIFT SE OF CWA BY
LATE SUN MORNING. A SECOND SHORTWAVE EMBEDDED IN THE POLAR BRANCH OF
WLYS MAY RE-ENHANCE UPSLOPE PRECIPITATION OVER OK AND W TX SUN AFTN/
EVE...THUS LEFT SOME SLIGHT CHANCES FOR A COLD RAIN NEAR THE RED
RIVER AND NW COUNTIES DURING THIS TIME.
ERN CONUS POLAR VORTEX WILL WEAKEN AND SHIFT NE OF AREA HEADING INTO
MON/MON NIGHT...THOUGH ANOTHER FAST MOVING SHORTWAVE MAY INDUCE SOME
LOW RAIN CHANCES AND ISOLATED...MAINLY ELEVATED THUNDER MON/MON
EVENING OVER NE 1/2 OF THE REGION.
LONG TERM...
N TX WILL SEE A BRIEF WARM/PARTLY SUNNY DAY TUES...BEFORE NEXT COLD
FRONT ARRIVES LATE TUES NIGHT/WED WITH WINDY/COOLER CONDS...BUT
NOTHING LIKE THIS PAST ARCTIC/POLAR AIRMASS. HOWEVER...AS IS COMMON
WITH SPRINGTIME...CYCLOGENESIS OCCURS QUICKLY TO OUR NW ON THURSDAY
WITH A MORE INTENSE MID LVL SYSTEM DIGGING OVER THE ROCKIES. THIS WILL
WARM US UP...BUT WILL ALSO LEND TO THE POSSIBILITY OF SOME STRONG
STORMS ALONG A DRY-LINE THURS NIGHT INTO FRI. NEXT COLD FRONT
ARRIVES JUST IN TIME FOR NEXT WEEKEND. ALL THESE FEATURES WILL BE
FINE TUNED IN FUTURE FCSTS...DUE TO BUSY SHORT TERM WINTER SCENARIO
THAT OCCURRED TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 35 50 40 58 51 / 40 20 10 10 20
WACO, TX 35 48 42 60 54 / 70 20 10 10 10
PARIS, TX 32 56 39 54 48 / 20 10 20 10 30
DENTON, TX 32 49 38 58 51 / 30 20 10 10 20
MCKINNEY, TX 31 50 39 57 51 / 30 10 10 10 20
DALLAS, TX 35 51 42 58 53 / 40 20 10 10 20
TERRELL, TX 32 52 41 58 51 / 40 10 10 10 30
CORSICANA, TX 35 49 43 58 52 / 60 20 10 10 20
TEMPLE, TX 33 49 43 61 55 / 80 20 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.
SNOW ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ129-130-132-135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Apr 7, 3:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SAT APR 7 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
445 PM CDT SAT APR 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
LIGHT SNOW WILL CONTINUE TO MIX WITH LIGHT RAIN AND SLEET ACROSS
NORTH TEXAS THROUGH TODAY. OVER MOST OF NORTH TEXAS...THE SNOW WILL
MELT QUICKLY. LIGHT ACCUMULATIONS MAY OCCUR ON EXPOSED AND GRASSY
SURFACES...BUT SIGNIFICANT TRAVEL IMPACTS ARE NOT EXPECTED AT THIS
TIME.
HOWEVER...CONDITIONS WILL BE FAVORABLE FOR HEAVIER SNOW
ACCUMULATIONS OF ONE TO TWO INCHES ON GRASSY AND EXPOSED SURFACES
OVER WESTERN AND SOUTHERN PORTIONS OF NORTH TEXAS...GENERALLY SOUTH
OF A LINE FROM EASTLAND TO ATHENS. A SNOW ADVISORY HAS BEEN ISSUED
THROUGH THIS EVENING FOR THESE LOCATIONS.
A FREEZE WARNING IS IN EFFECT TONIGHT FOR ALL OF THE OUTLOOK
AREA...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S.
IN ADDITION...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS.
.DAYS TWO THROUGH SEVEN...
LIGHT SNOW MIXED WITH RAIN WILL COME TO AN END OVER NORTH TEXAS BY
MID MORNING SUNDAY.
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT
THROUGH TUESDAY NIGHT AS A DISTURBANCE MOVES THROUGH THE CENTRAL
PLAINS. A STRONGER SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS BY THE
END OF THE WEEK...BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO NORTH TEXAS BY FRIDAY AFTERNOON. IT APPEARS THAT
SOME OF THE STORMS COULD BECOME SEVERE LATE FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
SCHULTZ
In the hours before
Special weather statement, Apr 7, 2:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT APR 7 2007
TXZ158-072045-
BELL TX-
300 PM CDT SAT APR 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
AN AREA OF MODERATE TO HEAVY SLEET AND SNOW OVER KILLEEN...MOVING
EAST AT 45 MPH.
CITIES THAT WILL BE AFFECTED BY THIS BAND OF MIXED PRECIPITATION
INCLUDE BELTON...FORT HOOD...HARKER HEIGHTS...KILLEEN...LITTLE
RIVER-ACADEMY...MORGANS POINT RESORT...NOLANVILLE...TEMPLE AND TROY.
MODERATE TO OCCASIONALLY HEAVY SLEET AND SNOW WILL AFFECT MUCH OF
BELL COUNTY THROUGH 4 PM. LIGHT ACCUMULATIONS OF SLEET AND SNOW
WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES. TRAVEL PROBLEMS
ARE NOT ANTICIPATED DUE TO WARM ROAD TEMPERATURES...BUT BRIDGES AND
OVERPASSES MAY BECOME SLICK IN THE AREAS OF HEAVY PRECIPITATION
BEFORE THE SLEET AND SNOW CAN MELT COMPLETELY.
LAT...LON 3121 9766 3106 9791 3092 9731 3121 9729
Special weather statement, Apr 7, 5:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT SAT APR 7 2007
TXZ158-072345-
BELL TX-
622 PM CDT SAT APR 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
AN AREA OF MODERATE TO HEAVY SNOW AND SLEET OVER KILLEEN...MOVING
EAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGANS POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.
MODERATE TO OCCASIONALLY HEAVY SNOW AND SLEET WILL AFFECT MUCH OF
BELL COUNTY THROUGH 7 PM. ACCUMULATIONS OF 1 TO 2 INCHES OF SLEET
AND SNOW WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES. TRAVEL
PROBLEMS ARE NOT ANTICIPATED DUE TO WARM ROAD TEMPERATURES...BUT
BRIDGES AND OVERPASSES MAY BRIEFLY BECOME SLICK IN THE AREAS OF
HEAVY PRECIPITATION BEFORE THE SLEET AND SNOW CAN MELT COMPLETELY.
LAT...LON 3121 9766 3106 9791 3078 9742 3097 9706
3134 9741Local storm report, Apr 7, 5:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT SAT APR 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM SNOW COPPERAS COVE 31.12N 97.90W
04/07/2007 E2.25 INCH CORYELL TX PUBLIC
REPORTED ON THE WEST SIDE OF COPPERAS COVE, STARTING TO
COVER SIDE ROADSSpecial weather statement, Apr 7, 6:00 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT SAT APR 7 2007
TXZ156>158-160-174-080130-
CORYELL TX-FALLS TX-LAMPASAS TX-BELL TX-MILAM TX-
700 PM CDT SAT APR 7 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
SOUTHERN CORYELL COUNTY
FALLS COUNTY
LAMPASAS COUNTY
MILAM COUNTY
AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
BAND OF MODERATE TO HEAVY SNOW ALONG A LINE FROM LAMPASAS TO KILLEEN
TO HEARNE...MOVING EAST AT 45 MPH. ACCUMULATIONS OF SNOW UP TO 3
INCHES WILL BE POSSIBLE ON GRASS AND ELEVATED SURFACES ACROSS THIS
AREA WHERE THE BAND OF SNOW CONTINUES TO PERSIST. SOME
BRIDGES...OVER-PASSES...SIDE ROADS AND LESS TRAVELED ROUTES WILL
BECOME SLICK AND TREACHEROUS DURING AND JUST AFTER THE SNOW FALLS.
THE SNOW AND ICE WILL EVENTUALLY MELT IN AN HOUR OR TWO OFF OF THE
ROADS. TRAVEL THIS EVENING SHOULD BE DELAYED OR POSTPONED IF
POSSIBLE.
SOME CITIES THAT WILL BE AFFECTED BY THIS BAND OF HEAVY SNOW INCLUDE
BELTON...FORT HOOD...LAMPASAS...KILLEEN...LITTLE
RIVER-ACADEMY...COPPERAS COVE...TEMPLE...CAMERON AND TROY.
LAT...LON 3137 9825 3116 9869 3067 9688 3072 9664
3109 9685
92Winter Weather, Coryell
- When
- April 7, 6:00 PM CST to 11:00 PM CST
- Where
- Coryell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
The general public and trained spotters reported snowfall totals anywhere from 2-4 inches across the county.
Winter Weather, Bell
- When
- April 7, 6:00 PM CST to 11:00 PM CST
- Where
- Bell forecast zone
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Spotters reported snowfall totals of 4.50 inches in Killeen. The snow weighted down tree limbs, which broke and pulled down power lines. This caused power outages to about 20,000 people. A large oak fell and damaged a light in a parking lot.
Winter Weather, McLennan
- When
- April 7, 6:00 PM CST to 11:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Waco received a record daily snowfall of 3.4 inches.
Winter Weather, Hood
- When
- April 7, 6:00 PM CST to April 8, 11:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Newspaper
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Up to three inches of snow was received across the county.
Winter Weather, Comanche
- When
- April 7, 6:00 PM CST to April 8, 11:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Up to four-and-a-half inches of snow was received across the county.
Winter Weather, Bosque
- When
- April 7, 6:00 PM CST to April 8, 11:00 PM CST
- Where
- Bosque forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Two inches of snow fell across the county.
Winter Weather, Erath
- When
- April 7, 6:00 PM CST to April 8, 11:00 PM CST
- Where
- Erath forecast zone
- Reported by
- Newspaper
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Up to four inches of snow was received across the county.
Winter Weather, Limestone
- When
- April 7, 8:00 PM CST to April 8, 12:00 AM CST
- Where
- Limestone forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Teague received about four inches of snow.
Winter Weather, Lampasas
- When
- April 7, 8:00 PM CST to April 8, 12:00 AM CST
- Where
- Lampasas forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Up to two inches of snow was received across the county.
Winter Weather, Hamilton
- When
- April 7, 8:00 PM CST to April 8, 12:00 AM CST
- Where
- Hamilton forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Parts of the county received about four inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Georgia, April 7 to 9, 2007$620 million · 97 events
- Frost and Freeze in Missouri, April 7 to 9, 2007$148 million · 34 events
- Frost and Freeze in Kansas, April 7 to 9, 2007$38 million · 3 events
- Cold in Virginia, April 7, 20071 death · $15,000 · 1 event
- Frost and Freeze and Cold in Georgia, April 7 to 8, 2007$5.0 million · 4 events
- Frost and Freeze in Arkansas, April 7 to 8, 200790 events
- Heavy Snow and Winter Weather in Texas, April 7, 2007$300,000 · 15 events
- Frost and Freeze in Alabama, April 7 to 8, 200760 events
- Frost and Freeze in Virginia, April 7, 200723 events
- Frost and Freeze in Kentucky, April 7, 200722 events
- Frost and Freeze in Alabama, April 7 to 8, 200722 events
- Frost and Freeze in Tennessee, April 7 to 8, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25543, 25544, 25545, 25550, 25551, 25552, 25553, 25548, 25549, 25554.